How Much Cream for Joint Pain/HRT Cold Turkey Withdrawal
Dear Wray, I've been lurking here on and off for a couple of months, reading everything I can find here and also by John Lee, Dr. Dalton and others. I bought NatPro a couple weeks ago and have been using that, along with using up the last of my Progester-All, ProGest, and Serenity.
Here's a question that I haven't seen addressed and which might interest you. How much of any cream--in milligrams--should I take to ease shoulder joint pain?
Background: I just turned 51 in March. From age 42 in 2002 to Dec 2010 I was either on fertility drugs trying to get pregnant, being pregnant, losing pregnancies, recovering from the losses, or on Lexapro for depression after failure to achieve motherhood--and I then suffered from hair loss due to all the fertility drugs and stress.
From 2005 to Dec 2010 I was treated for hair loss by a "top" endocrinologist with Yasmin 28 day continuous and Spironolactone 200mg per day.
Long story short: I had a wake-up call in Oct 2010 when my blood tests (which I requested previously and which were never ordered by my endo--he said they were ?unnecessary? in his experience!!) came back with scary numbers for liver function, cholesterol, A1-C, super-elevated iron, etc. The endo took two weeks to call me back after Emailing the test results, and said, without any interest in my opinion or any discussion: "You have Metabolic Syndrome. I'm putting you on Metformin and Crestor." I knew that meant I was fat and a borderline Type II diabetic. But I was a thin person until 2002 when I began the fertility treatments. So I might have been fat outside, but inside?well, you know the story.
When I asked ?His Nibbs? Dr. Endo how long I had to be on the Metformin, he answered (annoyed that I?d asked) "Probably forever." Well...that pissed me off so much that I did NOT take his drugs, but rather, I began to do research on diet, supplements, Rx side effects, food production, liver function, organics, etc. I just couldn't believe how easily ?Dr. Nibbs? did NOT discuss lifestyle changes, and I was damned if I was going on any drug forever--especially since my research showed that both Yasmin and Spiro CAUSE LIVER PROBLEMS and that Crestor is CONTRAINDICATED for those with liver issues. Get his: just by changing how/what I eat, I went from 188 lbs to 160 lbs in 5 months without much exercise (well, actually?with no exercise) and I'm still losing. As of Tuesday April 5th I was at my regular gyno, and the midwife showed me that I went from a 31 BMI to a 25 BMI, and my blood pressure was recorded last year at 130/82?on Tuesday it was 110/70. My blood tests are all normal. My glucose is 82. So I did not need any of Dr. Nibb?s new drugs.
And?.along with changing my diet, by Dec 2010 I realized that the alopecia drugs I was on were incredibly bad for me, especially since I would be turning 51 in March and I was still taking "young woman" drugs just to keep hair on my head--and these drugs were far more potent than I would get if I were on HRT. So I quit them cold turkey on Dec 20th. Big mistake.
By Dec 26th, I had sudden, sharp, deep, burning, unrelenting shoulder joint pain that was so bad, it was a level 8-9. Still not realizing I had basically quit "super HRT" hormones and that my pain was caused by this sudden stoppage, I started taking supplements meant for arthritis, like magnesium, D, K, curcumin, hyaluronic acid, MSM, etc., but nothing eased the pain.
I suffered this excruciating pain and made due with almost zero sleep--maybe 3-4 hours total a night--none of it consecutive?from Dec 26th until Feb 10th when, through my exhausted/exhaustive research, I came across progesterone cream via Dr. John Lee's book.
I immediately bought ProGest on Amazon and began the "no more than 40mg per day" routine that Dr. Lee and Virginia Hopkins espoused. But it caused even MORE joint pain that now radiated all down my arms and even into my hip joints, plus I NOW got a little bit of night sweats. And sleep--such as it was--got worse, if that was possible (it was.) I kept track of everything I ate, drank and the supplements I took, including progesterone cream--to try to determine what exactly was causing this intractable pain. This pain went on no matter what I took, and Big Idiot that I was, I still hadn't figured out that by quitting cold turkey the drugs I'd been taking for 5 years that I'd put myself into instant menopause?and one of the major complaints of menopausal women is?PAINFUL JOINTS.
I slogged on, and then remembered I'd seen your website back in February and recalled that you said to take large doses of progesterone cream. Although still frightened by Dr. Lee's admonition about not going over 40mg maximum, I bought the NatPro, and of course?continued to use just 40mg per day. The shoulder joint pain continued unabated.
Last week, out of desperation, I started using up to 120mg per day. Then I spent a couple days away and things got a little wacky and I didn't follow my new 102mg plan, and I had deep pain again.
Last night, I took 240mg and had a 6-7 level night...but I slept 4 hours straight, which hasn't happened since December. And after looking at my log today, I realized--my pain had gone down to a level 4-5 about two days after having raised the dosage from 40mg to 120mg. This proved to me that larger doses will most likely abate my shoulder joint pain.
So here's my question...Since I?ve been taking progesterone cream since Feb 10th at the lower dosages and now at 100+mg since March 27th?how much more progesterone cream should I take to completely get rid of this horrible joint pain? Have you heard of this shoulder joint problem before being caused by sudden HRT withdrawal? How long do I have to take larger doses to stop the pain, and then how do I start to gently tapper off to get the dose down into the 100--200 range? Do I need to be worried about taking larger doses?
If you would kindly give suggested doses in milligrams that would be much appreciated, because I would prefer to use up my other progesterone creams in addition to the NatPro that I purchased...and thereafter I am only going to buy NatPro in bulk!
Thank you so much for your time, Wray...you hear versions of this all the time, but...you are ?Goddess-Sent"
Hugs from CamperKat!